"Neuroanatomy of Gilles de la Tourette's syndrome. Possible midbrain involvement"
Archives of neurology 1983 Aug; 40(8):508-514
- Alterations of the dopaminergic system are well documented in Gilles de la Tourette's syndrome (TS). Dopamine (DA)-receptor blockers often relieve symptoms, whereas DA agonists acutely exacerbate them. The cluster of symptoms and known localization of lesions in encephalitis lethargica (EL), together with studies on the anatomy of vocalization, suggest that damage to the periaqueductal gray and midbrain tegmentum may be involved in TS. Pharmacologic findings in patients with TS and EL suggest that oculogyric crises and obsessions are associated with diminished DA levels and the development of supersensitive DA receptors, and that tics occur when these receptors are stimulated
Check for full text:
# 34484 (MEDL:6347142)
This publication list a product of the NYU Faculty Bibliography.